Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
brenmc

going off diane

Girls, please help me. I am thinking of going off diane 35 because my doctor mentioned it is not supposed to be taken long-term and I'm worried he won't prescribe it anymore next appointment. I went off of it and antibiotics two years ago and my skin was horrible, painful severe nodules and cysts, far worse than pre-treatment. So now I am back on diane, not antibiotics tho. I am not sure if the super severe acne was a rebound from the pill, antibiotics or both, but I can't go there again. Please share your stories about going off diane in as much detail as possible. Also, any thoughts on slowly weaning off the pill. As many replies as possible will be greatly appreciated!

Share this post


Link to post
Share on other sites
Girls, please help me. I am thinking of going off diane 35 because my doctor mentioned it is not supposed to be taken long-term and I'm worried he won't prescribe it anymore next appointment. I went off of it and antibiotics two years ago and my skin was horrible, painful severe nodules and cysts, far worse than pre-treatment. So now I am back on diane, not antibiotics tho. I am not sure if the super severe acne was a rebound from the pill, antibiotics or both, but I can't go there again. Please share your stories about going off diane in as much detail as possible. Also, any thoughts on slowly weaning off the pill. As many replies as possible will be greatly appreciated!

I went off Diane 35 and my acne returned within 1 month and even worse than before... I'm on accuntane now... :cry:

Edited by Aithne

Share this post


Link to post
Share on other sites
That sucks! Why do you think it comes back worse than before?

Because your hormones just go crazy when you get off that pill...

'cause this pill blocks the hormones that cause acne and when you stop taking it, you're hormones need to adjust again... So in the beginning it almost always gets worse... my mother has acne too and she had the same experience when she stopped taking it...

Share this post


Link to post
Share on other sites

Thank you Aithne, Did your mom say how long it took her body to adjust and just get back to pre-pill acne levels?

Share this post


Link to post
Share on other sites
Thank you Aithne, Did your mom say how long it took her body to adjust and just get back to pre-pill acne levels?

It took her about 4 months... but everybody's different :)

Share this post


Link to post
Share on other sites

Brenmc............I went off the pill with absolutely no problems what so ever...........you'll never know until you try right. Good luck!

Share this post


Link to post
Share on other sites

I don't want to discourage you, but I went off of Diane 35 and my acne returned worse than it had ever been. Generally I have maybe 1-3 cysts at any given time (which is effing annoying!) but this time it was like TEN. I cut straight across bangs, stopped going out as much... it sucked. I ended up going back on BCP, but this time to Alesse. My skin returned to having 1-3 cysts as usual. So... i solved effectively nothing.

Share this post


Link to post
Share on other sites

I have no experience on this medication so i'm sorry if i am butting in without experience. But i'm just wondering if before you go off this medication you can start taking herbal hormone-balancing supplements to alleviate the severity when coming off of it? I know these supplements take a long time to even take effect which is why i'm saying before you go off it, but i have read a lot of great things.

There's one that GNC sells that has multiple herbs in it, FemMed, but i know things like wild yam, black cohosh and Vitex come highly recommended. I have been researching it heavily since i'm convinced my cystic acne is caused by hormone imbalance because my diet and topicals do not help.

Obviously do your own research and check with your dr. first, put i figured i would put it out there...

Edited by JAG221

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×